Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 268, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2012, 9:01 PM CDT for DeKalb County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 9:01 PM CDT (02:01 UTC)
- Expired
- Jul 16, 2012, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WUUS54 KOHX 170201 SVROHX TNC041-170230- /O.NEW.KOHX.SV.W.0268.120717T0201Z-120717T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 901 PM CDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 930 PM CDT * AT 852 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SMITHVILLE...MOVING SLOWLY SOUTHEAST. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN DE KALB COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3599 8564 3590 8572 3598 8586 3606 8575 TIME...MOT...LOC 0201Z 314DEG 8KT 3597 8573 $$ FORECASTER: 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 7:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 16, 7:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CDT MON JUL 16 2012 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...LOOK FOR SOME LATE NIGHT RADIATION FOG TO RE-DEVELOP IN THE MID STATE, WITH MVFR AND POSSIBLY IFR CONDITIONS DEVELOPING AT ALL THREE MIDDLE TN TERMINALS AFTER 09Z. VFR CONDITIONS SHOULD RETURN BY 13Z AND CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM IN THE AFTERNOON HEAT ON TUESDAY. HOWEVER, SINCE COVERAGE IS EXPECTED TO BE QUITE LIMITED, WILL NOT MENTION IN TAFS. HIGH PRESSURE WILL REMAIN IN CONTROL OF MID STATE WEATHER THROUGH TOMORROW, PRODUCING W-TO-SW SURFACE FLOW AOB 10 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 16, 5:47 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 547 AM CDT MON JUL 16 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-171100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 547 AM CDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LOCALLY HEAVY RAIN AND GUSTY WINDS POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIEST DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS THROUGHOUT THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLOODING POTENTIAL. HEAT INDEXES WILL RISE INTO THE TRIPLE DIGITS BY MID WEEK AND BECOME HAZARDOUS TO THOSE WORKING OUTDOORS WITH RESPIRATORY ISSUES AND HEAT RELATED ILLNESSES. TB12
In the hours before
Special weather statement, Jul 16, 3:57 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT MON JUL 16 2012 TNZ005>010-022>031-056>064-075-077-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI 357 PM CDT MON JUL 16 2012 ...HEAT INDICES APPROACHING 103 TO 104 DEGREES EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU... EXPECTED HOT...MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN DANGEROUS HEAT INDICES BOTH TUESDAY AND WEDNESDAY AFTERNOONS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH DAYS. WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN THE 103 TO TO 104 DEGREE RANGE BOTH TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU. USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND NON ALCOHOLIC FLUIDS...AND WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING. REMEMBER TO NOT LEAVE CHILDREN... THE ELDERLY...OR EVEN PETS IN A LOCKED UP CAR...EVEN IF THE WINDOWS ARE ROLLED DOWN. IF YOU HAVE TO BE OUTSIDE... TAKE FREQUENT BREAKS IF POSSIBLE IN AIR CONDITIONED FACILITIES. 31
Special weather statement, Jul 16, 4:33 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT MON JUL 16 2012
TNZ061-162230-
MARSHALL-
433 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LEWISBURG...NEARLY STATIONARY.
THIS STORM MAY PRODUCE BRIEF WIND GUSTS OF 30 TO 40 MPH...WHICH CAN
BREAK LIMBS FROM TREES AND TOPPLE POORLY ROOTED WEAK TREES. IN ADDITION
TO THE WIND...YOU CAN EXPECT TORRENTIAL DOWNPOURS AND RAINFALL RATES
OF ONE HALF TO ONE INCH AN HOUR...WHICH MAY CAUSING PONDING OF WATER IN
LOW LYING AND POORLY DRAINED AREAS.
LAT...LON 3567 8680 3571 8672 3569 8664 3559 8666
3558 8679
19Special weather statement, Jul 16, 4:46 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT MON JUL 16 2012 TNZ005>010-022>031-056>064-075-077-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI 446 PM CDT MON JUL 16 2012 ...HEAT INDICES APPROACHING 103 TO 104 DEGREES EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU... EXPECTED HOT...MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN DANGEROUS HEAT INDICES BOTH TUESDAY AND WEDNESDAY AFTERNOONS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH DAYS. WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN THE 103 TO TO 104 DEGREE RANGE BOTH TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU. USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND NON ALCOHOLIC FLUIDS...AND WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING. REMEMBER TO NOT LEAVE CHILDREN... THE ELDERLY...OR EVEN PETS IN A LOCKED UP CAR...EVEN IF THE WINDOWS ARE ROLLED DOWN. IF YOU HAVE TO BE OUTSIDE... TAKE FREQUENT BREAKS IF POSSIBLE IN AIR CONDITIONED FACILITIES. 31
Local storm report, Jul 16, 7:15 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT MON JUL 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 N MURFREESBORO 35.90N 86.39W
07/16/2012 RUTHERFORD TN TRAINED SPOTTER
TREES AND TREE LIMBS DOWN AND SOME SHINGLES BLOWN OFF
ROOFS.
&&
DMASSIESpecial weather statement, Jul 16, 7:21 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON JUL 16 2012
TNZ028-062-063-170100-
CANNON-RUTHERFORD-WILSON-
721 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...RUTHERFORD AND WILSON
COUNTIES...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WOODBURY...MOVING SOUTHEAST
AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM AS WELL AS HEAVY
RAINFALL.
LAT...LON 3595 8598 3592 8596 3574 8611 3591 8633
3605 8622
11Special weather statement, Jul 16, 8:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CDT MON JUL 16 2012
TNZ032-063>065-077>080-170400-
PUTNAM-CANNON-DE KALB-WHITE-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...COOKEVILLE...WOODBURY...SMITHVILLE...
SPARTA...TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...
SPENCER
859 PM CDT MON JUL 16 2012
...THUNDERSTORMS WITH HEAVY RAINFALL LIKELY TO PRODUCE PONDING OF WATER...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS...WITH VERY HEAVY RAINS...HAVE PERSISTED OVER
NORTHERN PARTS OF CANNON COUNTY...AS WELL AS SOUTHERN DEKALB
COUNTY...AND NORTHERN WARREN COUNTY SINCE ABOUT 730 PM. DOPPLER
RADAR ESTIMATES THAT RAINFALL OF TWO AND A HALF INCHES HAVE
OCCURRED IN A FEW LOCATIONS...AND WILL PRODUCE PONDING OF WATER IN
LOW LYING AND POORLY DRAINED AREAS. MOTORISTS SHOULD EXERCISE
APPROPRIATE CAUTION.
IN ADDITION TO THE HEAVY RAINS...A FEW OF THESE STORMS MAY PRODUCE
WIND GUSTS OF AROUND 40 MPH.
LAT...LON 3595 8598 3592 8596 3574 8611 3591 8633
3605 8622
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 16, 7:21 PM CDT | Special Weather Statement | OHX | Cannon | 39 min |
| Jul 16, 8:59 PM CDT | Special Weather Statement | OHX | Cannon | 2 hr |
| Jul 16, 9:12 PM CDT | Areal Flood Advisory | OHX | Cannon, Warren | 63 min |
| Jul 17, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.